Fréchet Weibull Distribution: Properties and Application
Main Article Content
Abstract
Recent advancements in distributional theory have increasingly focused on constructing flexible probability models capable of capturing complex real-world phenomena more effectively. Addressing this methodological need, this study introduces the Fréchet Weibull distribution, a novel extension of the classical Weibull model generated via the Fréchet-Generalized (Fr-G) family. This compound distribution exhibits enhanced skewness and structural versatility. We systematically derive its fundamental mathematical and statistical properties, alongside parameter estimation via the maximum likelihood method. The practical utility of the model is evaluated using a benchmark real-world dataset—specifically, the 10 mm gauge length data, and benchmarked against established counterparts, including the Lomax-Weibull, Weibull-Weibull, and Alpha Power Weibull distributions. Goodness-of-fit metrics, including the Akaike Information Criterion (AIC), Bayesian Information Criterion (BIC), and Hannan-Quinn Information Criterion (HQIC), demonstrate that the proposed model yields superior flexibility and empirical performance compared to existing alternatives.
Article Details
Copyright (c) 2026 Mohammed Saad, Prof. K. E. Lasisi, Dr. A. Bishir, Dr. U. F. Abbas (Author)

This work is licensed under a Creative Commons Attribution 4.0 International License.
Anzagra, L, Sarpong, S. & Nasiru, S. (2022). Odd Chen-G family of distributions, Ann. Data Sci. 9, 369–391. https://doi.org/10.1007/s40745-020-00248-2
Benchiha, S., Sapkota, L. P., Al Mutairi, A., Kumar, V., Khashab, R. H., Gemeay, A. M., Elgarhy, M., & Nassr, S. G. (2023). A New Sine Family of Generalized Distributions: Statistical Inference with Applications. Mathematical and Computational Applications, 28(4), 83. https://doi.org/10.3390/mca28040083
Bhat, A. A., Ahmad, S. P., Almetwally, E. M., Yehia, N., Alsadat, N. & Tolba, A. H. (2023). The odd Lindley power Rayleigh distribution: Properties, Classical and Bayesian estimation with applications. Scientific African, 20, e01736. https://doi.org/10.1016/j.sciaf.2023.e01736
Bourguignon, M., Silva, R. B. & Cordeiro, G. M. (2014). The Weibull-G Family of Probability Distributions. Journal of Data Science, 12: 53-68. https://doi.org/10.6339/jds.201401_12(1).0004
Chen, G. & Balakrishnan, N. (1995). A General Purpose Approximate Goodness-of-Fit Test. Journal of Quality Technology, 27:2, 154-161. https://doi.org/10.1080/00224065.1995.11979578
Cordeiro, G.M.; M. Ortega, E.M. & Ramires, T.G. (2015) A new generalized Weibull G family of distributions: Mathematical properties and applications. J. Stat. Distrib. Appl. V. 2, 13.
https://doi.org/10.1186/s40488-015-0036-6
Cordeiro, G. M., Afify, A. Z., Ortega, E. M. M., Suzuki, A. K. & Mead, M. E. (2019). The odd Lomax generator of distributions: Properties, estimation and applications. Journal of Computational and Applied Mathematics, 347, 222–237. https://doi.org/10.1016/j.cam.2018.08.008
Cordeiro, G. M., Ortega, E. M. M., Popovic, B. V. & Pescim, R. R. (2014). The Lomax generator of distributions: Properties, minification process and regression model. Applied Mathematics and Computation, 247, 465-486. https://doi.org/10.1016/j.amc.2014.09.004
Cordeiro, G. M., Ortega, E. M. M., & Nadarajah, S. (2010). The Kumaraswamy Weibull distribution with application to failure data. Journal of the Franklin Institute, 347(8), 1399-1429. https://doi.org/10.1016/j.jfranklin.2010.06.010
Fayomi, A., Almetwally, E. M. & Qura, M. E. (2023). A novel bivariate Lomax-G family of distributions: Properties, inference, and applications to environmental, medical, and computer science data. AIMS Mathematics, 8(8), 17539–17584. https://doi.org/10.3934/math.2023896
Gabanakgosi, M. & Oluyede, B. (2023). The Topp-Leone type II exponentiated half logistic-G family of distributions with applications. International Journal of Mathematics in Operational Research (IJMOR), 25, 85–117. https://doi.org/10.1504/IJMOR.2023.131382
Hassan A. S. & Elgarhy M. (2016). A New Family of Exponentiated Weibull-Generated Distributions; International Journal of Mathematics And its Applications. Volume 4, Issue 1–D, 135–148
Haq, M. A. and Elgarhy, M. (2018). The Odd Frѐchet-G Family of Probability Distributions. Journal of Statistics Applications and Probability, 7(1), 189-203. https://doi.org/10.18576/jsap/070117
Hyndman, R. J. & Fan, Y. (1996). Sample Quantiles in Statistical Packages; American Statistical Association. Vol. 50, No. 4 pp. 361-365. http://www.jstor.org/stable/2684934?origin=JSTOR-pdf
Ieren, T. G., Abdulkadir, S., Okolo, A., & Jibasen, D. (2024). A New Fréchet-G Family of Continuous Probability Distributions: Special Models, Properties, Simulation and Applications; Journal of the Royal Statistical Society Nigeria Group (JRSS-NIG Group), Vol. 1 (1). PP. 46-71. https://publications.funaab.edu.ng/index.php/JRSS-NIG/article/view/1843
Ieren, T. G. & Balogun, O. S. (2021). Exponential-Lindley Distribution: Theory and Application to Bladder Cancer Data. Journal of Applied Probability and Statistics, 16(2): 129-146.
Kenney, J. F., & Keeping, E. S. (1962). Mathematics of statistics (3rd ed.). D. Van Nostrand Company.
Kundu, D., & Raqab, M. Z. (2009). Estimation of R= P (Y< X) for three-parameter Weibull distribution. Statistics & Probability Letters, 79(17), 1839-1846. https://doi.org/10.1016/j.spl.2009.05.026
Mohammad, S. (2024). X-exponential-G Family of Distributions with Applications, International Journal of Statistics and Probability; Vol. 13(1), 40-54. https://doi.org/10.5539/ijsp.v13n1p40
Moors, J. A. (1988). A quantile alternative for kurtosis. The Statistician, 37(1), 25–32. https://doi.org/10.2307/2348376
Nassar, M., Alzaatreh, A., Mead, M., & Abo-Kasem, O. (2017). Alpha power Weibull distribution: Properties and applications. Communications in Statistics - Theory and Methods, 46(20), 10236–10252. https://doi.org/10.1080/03610926.2016.1231816
Tahir, M. H., Zubair, M., Mansoor, M., Cordeiro, G. M. and Alizadeh, M. (2016a). A New Weibull-G family of distributions. Hacettepe Journal of Mathematics and Statistics, 45(2), 629-647. https://doi.org/10.15672/HJMS.2015579686
Umar, S. A., Bukar, A. B., Makama, M. S. & Ieren T. G. (2021). Some Results on the Transmuted Odd Lindley-Reyleigh Distribution. Benin Journal o Statistics, 4:135-153 https://bjs-uniben.org/index.php/home/article/view/49